A 56-year-old male asked:
Female 38 rast blood test result level 3 high- ige:17 iu/ml (3.5 -17.5iu/ml)a delayed rash 2 days after finished course flucloxicillin.allergy consultant"no need for drug challenge"but concerned may be a false positive, had penicillin in past,advice?
1 doctor answer • 1 doctor weighed in
Pediatric Allergy and Asthma 37 years experience
The CAP or RAST test is elevated and given the rash after exposure to the antibiotic, consider avoidance if possible. The rash also may have been a viral rash. Watch for signs of shortness of breath, wheezing and swelling. Repeat testing in a few months is recommended.
Created for people with ongoing healthcare needs but benefits everyone.
Answered Mar 04, 2022
Last updated Mar 4, 2022
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.